Donald Gray Miller's

SINGING VOICE SCIENCE WORKSHOP

An Online Edition

The Official Workshop of VoceVista Video

July 16-18, 2021

and On-Demand

In Loving Memory of

Donald Gray Miller

(1933-2020)

ColorOnDark-LogoONLY-rev 12-14-18.png
VoceVista Video Logo.png

Richard Lissemore, Director

To subscribe to our email list

CLICK HERE

 About The Workshop

Because of ongoing concerns related to the COVID-19 pandemic, The Singing Voice Science Workshop will appear as an online edition once again this year. The 2020 online edition was a huge success and we're excited to bring you the same excellent programming and faculty with a few accommodations for the online platform. Please take a look at our program and join us online July 16-18.

There are two major changes this year! The workshop is live, but all presentations will be recorded and available to participants for 60 days following the workshop. Also, we have 6 pre-workshop lectures to help you better assimilate the complex concepts of voice science and science-informed voice pedagogy that comprise the workshop. These pre-workshop lectures will also be live, recorded and available up until the actual workshop on July 16. The pre-workshop lectures and the workshop are priced separately so you may do one or the other, or both! Please visit the registration page to view the fee schedule.

Additionally, private, one-hour tutorial sessions are available for participants desiring personal attention. Details are on the registration page.

 

The Singing Voice Science Workshop is a friendly and inviting gathering of singing voice professionals who desire to become more familiar and comfortable with the science of the singing voice and its practical application to the teaching of singing technique. Whether an advanced scientist, voice practitioner, or curious novice, all are welcome to learn about and explore in depth the exciting world of the science of singing.

 

Designed as a summit where voice science, pedagogy, and performance converge, topics covered include anatomy and physiology, voice pedagogy for classical and popular vocal styles, basic acoustics, vocal fold mechanics, electroglottography (EGG), ultrasound imaging of the tongue, respiratory science, auditory science, medical voice disorders, and syllabus design for a science-informed, college-level voice pedagogy course. Our presenters are some of the foremost experts in their fields and they are excited to share their knowledge and expertise with you. The Singing Voice Science Workshop is a unique experience in which singing teachers have an opportunity to work along side top research scientists and singing voice pedagogy experts.

 

We are the official workshop of VoceVista Video (VVV), a voice feedback system that allows for both acoustic analysis and a measure of vocal fold contact quotient (using electroglottography, or EGG). Additionally, VVV now has a video component that allows the singer to view themselves while their acoustics change or to view videos of other singers. By the end of the workshop, you will understand physiology of voice production, harmonics of the voice spectrum, resonances of the vocal tract, practical pedagogical strategies for optimizing teaching results, and how to design a college-level pedagogy course using VoceVista Video. Donald Gray Miller, the founder and designer of VoceVista Video, was a founder and integral part of The Singing Voice Science Workshop. His investigative and pedagogical spirit drove him to search for a feedback system that would offer objective measures to guide the singer and singing teacher. Don's spirit and philosophy guide our mission to this day.

This workshop is for teachers of singing and voice pedagogy, professional singers, students of singing, and speech language pathologists who desire to know more about singing voice science and its practical application to teaching methodology. Whether you’d like to brush-up your pedagogy and science skills, learn the basics of acoustics, or familiarize yourself with VoceVista Video, this is the workshop for you.

 
 

6 Pre-Workshop Lectures

All lectures will be given live on two different dates and will be recorded for on-demand viewing. Register now!

All 6 lectures for only $129!
(Not sold separately)
25% off for full-time students!
All times are Eastern Standard Time (New York, NY)

1. Anatomy of the Respiratory System with Richard Lissemore

  • Wednesday, May 5, 2021 at 7:00 pm

  • Friday, May 14, 2021 at 12 noon

2. Physiology of the Respiratory System with Richard Lissemore

  • Wednesday, May 12, 2021 at 7:00 pm

  • Friday, May 21, 2021 at 12 noon

3. Anatomy of the Larynx with Richard Lissemore

  • Wednesday, May 19, at 7:00 pm

  • Friday, June 4, 2021 at 12 noon

4. Physiology of the Larynx with Richard Lissemore

  • Wednesday, May 26, 2021 at 7:00 pm

  • Friday, June 11, 2021 at 12 noon

5. Intro to Voice Science with Richard Lissemore

  • Wednesday, June 2, 2021 at 7:00 pm

  • Friday, June 18, 2021 at 12 noon

6. Intro to VoceVista Video with Kelley Hijleh

  • Tuesday, May 25, 2021 at 7:00 pm

  • Saturday, June 19, 2021 at 1:00 pm

Workshop Program
(Available as on-demand video!)
Early Registration only $239!
25% off for full-time students!

FRIDAY, JULY 16, 2021

All times are Eastern Standard Time (NYC)

Fundamentals of Voice Science: Richard Lissemore

10:00 am:

11:30 am:

10-minute B R E A K

Standard Singing Voice Pedagogy: Jeanne Goffi-Fynn

11:40 am:

12:45 pm:

L U N C H (45 minutes)

 1:30 pm:

Introduction to VoceVista Video: Christopher Besch

2:45 pm:

10-minute B R E A K

  2:55 pm:

Vibrato Analysis in VoceVista Video: Kelley Hijleh

 4:00 pm:

10-minute B R E A K

Science-Informed Pedagogy; Navigating the Acoustics of the Male Voice: Christopher Besch

4:10 pm:

Discussion

5:30 pm:

6:00 pm:

End of Day

SATURDAY, JULY 17, 2021

All times are Eastern Standard Time (NYC)

 

 

10:00 am:

Science-Informed Pedagogy; Navigating the Acoustics of the Treble Voice: Kelley Hijleh

11:30 am:

10-minute B R E A K

11:40 am:

Fundamentals of Respiration Science: Richard Lissemore

1:00 pm:

L U N C H (45 minutes)

1:45 pm:

Phonatory Basics for Speaking and Singing: Ronald Scherer

3:00 pm:

10-minute B R E A K

Electroglottography (EGG) Basic Principles & Practice: Richard Lissemore & Kelley Hijleh

3:10 pm:

4:30 pm:

10-minute B R E A K

Acoustics and Physiology of Musical Theater Voice for Males and Females: Ereni Sevasti & Richard Lissemore

4:40 pm:

6:00 pm:

End of Day

SUNDAY, JULY 18, 2021

All times are Eastern Standard Time (NYC)

 

 

10:00 am:

Q & A

10:45 am:

Fundamentals of Auditory Science and Psychoacoustics: Richard Lissemore

10-minute B R E A K

12:15 pm:

12:25 pm:

Pedagogical Methods for Voices of Development Age: Jeanne Goffi-Fynn

1:40 pm:

L U N C H (30 mins)

2:10 pm:

Acoustics and Resonance Basics for Speaking and Singing: Ronald Scherer

3:25 pm:

10-minute B R E A K

Ultrasound Imaging of the Tongue with Concomitant Acoustic Analysis: Kevin Roon and Richard Lissemore

3:35 pm:

4:50 pm:

10-minute B R E A K

Designing a Syllabus for a Science-Informed Voice Pedagogy Course: Kelley Hijleh and          Christopher Besch

5:00 pm:

Workshop Adjourns

6:00 pm:

Schedule, topics, and presenters are subject to change without notice. The SVSW guarantees that any canceled presentations will be replaced with talks of equal quality and relevance to the science and pedagogy of the singing voice.

 
Administration

Director and Co-Founder:

Associate Director of Administration:

Associate Director of Operations:

Richard Lissemore

Kelley Hijleh

Ereni Sevasti

Scientific Advisor:

Co-Founder Emeritus:

Scientific Advisor Emeritus (deceased)

Ronald Callaway Scherer

Stephen Oosting

Donald Gray Miller

 
Connect

Subscribe to updates from The Singing Voice Science Workshop